MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420026
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, on (b)(6) 2018, total knee replacement procedure was performed with the genesis ii system.During the procedure, standard cutting and sizing techniques were used.At the stage of sizing of the components femoral components size 6 right side, right tibia size 4 and the insert cr 3-4 9 mm were selected.The component assembly stage was completed with the selection of the correct components and confirmation of their parameters by the scrub nurse and the main operator.After opening the packaging marked ref: 71420026 and batch no 16cmb0066a, cementation implants were prepared.At the components cementing stage, it was found that the femoral components is size 4 and the left side (ref 71420006 batch 14cm08606) not as shown in the packaging and labels.The tibia itself was cemented but femoral components had to be opened with the new right one in which the implant was properly packed.
 
Additional Manufacturer Narrative
The associated genesis ii non-porous cruciate retaining femoral component was returned and evaluated.A visual inspection of the product confirms the stated failure.The device in the package does not match the part and lot number on the packaging label.Our investigation indicated that the related device was part of field action initiated in 2018.Corrective actions have been initiated.Our clinical evaluation noted that no adverse outcome to the patient has been reported as a result of the extended surgery.The procedure was completed with a back-up.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7697381
Report Number1020279-2018-01312
Device Sequence Number11025523
Product Code JWH
UDI-Device Identifier03596010205568
UDI-Public03596010205568
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue Number71420026
Device Lot Number16CMB0066A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date11/01/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;